Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 452, NWS Jackson, MS

June 19, 2001Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2001, 3:31 PM CDT for Marion County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2001, 3:31 PM CDT (20:31 UTC)
Expired
Jun 19, 2001, 4:00 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:40 PM CDTThunderstorm WindColumbia, MSSeveral trees, including one very large tree were blown down in rural southwestern portions of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 192034
SVRJAN

MSC091-192100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 400 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM ABOUT 10 MILES SOUTH OF COLUMBIA...MOVING WEST 
AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHWESTERN MARION COUNTY 

WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS 
STORM.

LAT...LON 3101 8980 3119 8974 3131 9016 3109 9023

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 19, 3:10 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT TUE JUN 19 2001

MODEL COMPARISON DIFFICULT IN THE SHORT TERM DUE TO PLANNED DELAYS
AND SCRUBS. ETA AND AVN ARE REASONABLY SIMILAR WITH NOGAPS OFFERING
A SLIGHTLY DIFFERENT SOLUTION BY DAY 3. MORE ON THIS LATER.

ACTIVE DIURNAL CONVECTION PATTERN EXPECTED FOR SOUTH MS AGAIN
TOMORROW AFTERNOON...SIMILAR TO TODAY... AS WEAK UPPER VORT LOBE
LURKS NEARBY. WILL SHARPEN POPS GRADIENT FROM SOUTH TO NORTH. THIS
FEATURE BECOMES LESS OF A PLAYER THURSDAY AS IT BEGINS TO FEEL THE
EFFECTS OF A WEAK TROUGH IN THE WESTERLIES...TURNING THE UPPER
VORTICITY ADVECTION PATTERN AROUND AND FOCUSING THE DIFFERENTIAL
VORTICITY ADVECTION TERM FARTHER EAST. MEANWHILE...A COLD FRONT
PUSHES SOUTH INTO OUR AREA ON THURSDAY. THIS FRONT IS SEASONABLY
DIFFICULT TO PINPOINT...WITH THE WINDSHIFT...TEMPERATURE
GRADIENT...AND DEWPOINT GRADIENT ALL OUT OF PHASE. ANYWAY...STILL
SUFFICIENT LIFT BEHIND THE WINDSHIFT THURSDAY NIGHT TO JUSTIFY A
CHANCE OF SHOWERS AND STORMS.

INTO THE EXTENDED...MODEL DIFFERENCES BECOME A LARGER PLAYER. BIG
DIFFERENCES BETWEEN THE MRF AND THE NOGAPS...WITH THE ECMWF A
REASONABLE COMPROMISE AS PER NCEP DISCUSSION. BOTTOM LINE SHOULD BE
AN END TO PRECIP CHANCES ON FRIDAY AS UPPER TROUGH PASSES AND LOWER
LEVELS DRY OUT...FOLLOWED BY INCREASING HEAT AS UPPER RIDGE BUILDS
TO THE NORTH. WILL REINTRODUCE DIURNAL POPS INTKO SOUTH ZONES ON
TUESDAY AFTER A LONG DRY WEEKEND.

PRELIM NUMBERS...
JAN 068/091 068/090 2223
MEI 066/091 066/090 2324

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
06

In the hours before

Special weather statement, Jun 19, 2:32 PM CDT, 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT TUE JUN 19 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHEAST
LOUISIANA...AS WELL AS PARTS OF CENTRAL AND SOUTH MISSISSIPPI
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG AND
SOUTH OF A LINE FROM SICILY ISLAND...LOUISIANA TO VICKSBURG TO
YAZOO CITY TO DEKALB. THE STORMS WILL BE MORE NUMEROUS OVER
SOUTHEAST MISSISSIPPI. BRIEF HEAVY RAINFALL...OCCASIONAL
LIGHTNING..AND GUSTY WINDS MAY OCCUR. HOWEVER...NO SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

SOUTHEAST WINDS WILL CONTINUE TO PUSH MOISTURE FROM THE GULF OF
MEXICO INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON. AS
THE MOISTURE CONTENT OF THE AIR INCREASES...DIURNAL HEATING WILL
PROVIDE THE INITIAL LIFT FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP. AT THE SAME TIME...AN ACTIVE SEABREEZE WILL PUSH
NORTHWEST FROM THE GULF COAST. AS THE SEABREEZE MOVES INTO SOUTH
MISSISSIPPI...IT WILL HELP TO FOCUS THUNDERSTORMS DEVELOPMENT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.